Alert archive / Tennessee / River Flood Advisories in 2011
River Flood Advisory 5, NWS Memphis, TN
NWS Memphis, TN issued this river flood advisory at Mar 4, 2011, 12:24 PM CST for Hardin County, Tennessee. It was in force for 42 hr.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2011, 12:24 PM CST (18:24 UTC)
- Expired
- Mar 6, 2011, 6:15 AM CST
- In force
- 42 hr
- Issued by
- NWS Memphis, TN
County Hardin County, TN
The radar
The Columbus AFB radar (KGWX), 145 km from the middle of the area, began a volume at 18:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tennessee River at Savannah (SAVT1).
- Action stage
- 365 ft
- Minor stage
- 370 ft
- Moderate stage
- 375 ft
- Major stage
- 388 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03593500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood advisory went out at Mar 4, 12:18 PM CST, 6 minutes earlier.
Area forecast discussion, Mar 4, 12:18 PM CST, 6 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
1218 PM CST FRI MAR 4 2011
.UPDATE... /ISSUED 947 AM CST FRI MAR 4 2011/
SKIES ARE MOSTLY CLOUDY ACROSS THE FORECAST AREA THIS MORNING WITH
TEMPERATURES FROM THE MID 50S TO LOWER 60S. COLD FRONT EXTENDS
ACROSS NORTHEAST MISSOURI THROUGH CENTRAL OKLAHOMA AND INTO
SOUTHWEST TEXAS. SOME SCATTERED SHOWERS AND THUNDERSTORMS CAN BE
FOUND AHEAD OF THE FRONT ACROSS THE FORECAST AREA. AS THE FRONT
MOVES CLOSER TO THE REGION THIS AFTERNOON THE COVERAGE OF SHOWERS
AND THUNDERSTORMS SHOULD INCREASE. WILL UPDATE FORECAST TO REMOVE
SOME MORNING WORDING BUT NO BIG CHANGES ARE PLANNED AT THIS TIME.
ARS
&&
.PREV DISCUSSION... /ISSUED 432 AM CST FRI MAR 4 2011/
SURFACE LOW PRESSURE WILL CONTINUE TO ORGANIZE THIS MORNING IN
THE VICINITY OF THE RED RIVER VALLEY IN NORTH CENTRAL TEXAS AS A
MID LEVEL SHORTWAVE OVER THE FOUR CORNERS REGION THIS MORNING
MOVES EAST TODAY. SOUTHEASTERLY LOW LEVEL FLOW WILL CONTINUE TO
STRENGTHEN ACROSS THE MID SOUTH TODAY IN ADVANCE OF THE
APPROACHING STORM SYSTEM. THIS WILL HELP TO ADVECT DEEPER MOISTURE
INTO THE MID SOUTH WITH INCREASING DEWPOINTS. AS ISENTROPIC ASCENT
AND ASSOCIATED MOISTURE INCREASES...EXPECT SHOWERS AND
THUNDERSTORMS TO DEVELOP OVER THE AREA ESPECIALLY BY THIS
AFTERNOON. HIGH TEMPERATURES SHOULD REMAIN MILD TODAY AS A RESULT
OF THE SOUTHERLY FLOW.
THE SURFACE LOW PRESSURE WILL MOVE NORTHEAST TONIGHT INTO THE MID
MISSISSIPPI VALLEY AS THE FRONT MOVES EASTWARD. THIS FRONT SHOULD
BE A SLOW MOVER AS THE MID AND UPPER LEVEL TROUGH SHOULD REMAIN
POSITIVELY TILTED WITH MID LEVEL WINDS BECOMING ALIGNED ALONG THE
FRONT. WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE AHEAD OF
THE FRONT ACROSS THE LOWER MISSISSIPPI VALLEY AND MID SOUTH WITH
HEAVY RAINFALL POSSIBLE...ESPECIALLY IN AREAS WHERE THUNDERSTORMS
MOVE REPEATEDLY OVER THE SAME AREAS. CANNOT RULE OUT AN ISOLATED
STRONG TO SEVERE STORM TONIGHT ALONG AND WEST OF THE MISSISSIPPI
RIVER WHERE MUCAPES MAY APPROACH 500J/KG...LI/S WILL RANGE FROM 0C
TO -1C...MID LEVEL LAPSE RATES EXCEED 7.0C/KM...AND DEEP LAYER
SHEAR WILL EXCEED 40 KTS. ALTHOUGH 0-1KM SRH WILL LIKELY EXCEED
300M2/S2...MUCH OF THE INSTABILITY APPEARS TO REMAIN ELEVATED.
THEREFORE ANY SEVERE THREAT THAT CAN DEVELOP WOULD LIKELY BE IN
THE FORM OF ISOLATED DAMAGING WIND GUSTS. IF INSTABILITY WERE TO
BECOME MORE SURFACE BASED THAN AN ISOLATED TORNADO THREAT WOULD
EXIST. SURFACE BASED INSTABILITY IS NOT EXPECTED OVER OUR AREA AT
THIS TIME...BUT THIS TREND WILL BE MONITORED THROUGH THE SHORT
TERM. PLAN TO CONTINUE MENTION OF ISOLATED SEVERE STORM POTENTIAL ALONG
AND EAST OF THE MISSISSIPPI RIVER TONIGHT. ANY ISOLATED SEVERE
WEATHER THREAT SHOULD DIMINISH WITH EASTWARD EXTENT ON SATURDAY AS
THE ATMOSPHERE BECOMES QUITE MOIST AND WORKED OVER BY WIDESPREAD
CONVECTION. THE PRIMARY THREAT TONIGHT THROUGH SATURDAY EVENING
STILL APPEARS TO BE HEAVY RAINFALL AND POSSIBLE FLASH FLOODING.
A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THE ENTIRE MID SOUTH FROM
THIS EVENING THROUGH SATURDAY EVENING. AS PRECIPITABLE WATER
VALUES APPROACH 2 STANDARD DEVIATIONS ABOVE AVERAGE AND CONVECTION
MOVES REPEATEDLY OVER THE SAME AREAS...EXPECT RAINFALL AMOUNTS
BETWEEN 2 AND 3 INCHES TO BECOME COMMON WITH ISOLATED HIGHER AMOUNTS.
AS THE COLD FRONT MOVES THROUGH THE MID SOUTH ON SATURDAY EXPECT
TEMPERATURES TO SLOWLY FALL AS COLDER AIR FILTERS IN FROM THE
NORTHWEST. WIDESPREAD RAIN AND THUNDERSTORMS SHOULD END FROM WEST
TO EAST LATER SATURDAY EVENING AS THE COLD FRONT MOVES EAST OF THE
AREA.
HIGH PRESSURE WILL BUILD INTO THE REGION FOR SUNDAY WITH MUCH
COOLER TEMPERATURES AS STRONG LOW LEVEL COLD ADVECTION CONTINUES.
THE BELOW AVERAGE TEMPERATURES SHOULD BE SHORT LIVED AS SOUTHERLY
FLOW RETURNS BY EARLY NEXT WEEK WITH TEMPERATURES QUICKLY
REBOUNDING BACK TO NEAR OR ABOVE AVERAGE LEVELS.
ANOTHER SHORTWAVE AND ASSOCIATED COLD FRONT WILL MOVE ACROSS THE
MID SOUTH BY THE MIDDLE OF NEXT WEEK. THIS SYSTEM WILL BRING
ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS TO THE AREA. THIS
SYSTEM WILL NEED TO BE MONITORED FOR THE POTENTIAL FOR SEVERE
STORMS AND HEAVY RAINFALL AS IT MOVES ACROSS THE AREA. ABOVE
AVERAGE TEMPERATURES AHEAD OF THE FRONT WILL DROP BACK TO BELOW
SEASONAL AVERAGES FOR THE END OF NEXT WEEK.
JLH
&&
.AVIATION...
18Z TAF CYCLE (04/18Z-05/18Z)
SE-S WINDS 12-17 KTS WITH GUSTS 22-27 KTS WILL PUSH INCREASING
MOIST AIR INTO THE MIDSOUTH TODAY AND TONIGHT AHEAD OF AN
APPROACHING COLD FRONT. CEILINGS GRADUALLY LOWERING TO MVFR FROM
THE WEST WITH SCATTERED SHOWERS AND THUNDERSTORMS. AFTER
05/06Z-05/08Z CEILINGS LOWERING TO IFR. THE COLD FRONT IS FORECAST
TO MOVE THROUGH KJBR AROUND 05/13Z...KMEM AROUND 05/16Z...KMKL AND
KTUP JUST BEYOND THIS FORECAST CYCLE. SHOWERS AND THUNDERSTORMS
BECOMING WIDESPREAD FOR A FEW HOURS AHEAD OF THE FRONT WITH
VISIBILITIES OCCASIONALLY DECREASING TO IFR. WINDS SHIFTING TO THE
NW-N 15 KTS GUSTS 22 KTS BEHIND THE FRONT WITH SHOWERS GRADUALLY
DIMINISHING. CONDITIONS IMPROVING TO MVFR AT KJBR AFTER 05/16Z.
JCL
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 69 57 61 35 / 80 100 100 20
MKL 67 56 59 35 / 80 100 100 40
JBR 67 53 53 33 / 80 100 100 10
TUP 68 56 65 39 / 80 100 100 60
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH FROM 6 PM CST THIS EVENING THROUGH SATURDAY
AFTERNOON FOR CLAY-CRAIGHEAD-CRITTENDEN-CROSS-GREENE-
LAWRENCE-LEE AR-MISSISSIPPI-PHILLIPS-POINSETT-RANDOLPH-ST.
FRANCIS.
MO...FLASH FLOOD WATCH FROM 6 PM CST THIS EVENING THROUGH SATURDAY
AFTERNOON FOR DUNKLIN-PEMISCOT.
MS...FLASH FLOOD WATCH FROM 6 PM CST THIS EVENING THROUGH SATURDAY
AFTERNOON FOR COAHOMA-DESOTO-PANOLA-QUITMAN-TALLAHATCHIE-
TATE-TUNICA.
FLASH FLOOD WATCH FROM LATE TONIGHT THROUGH SATURDAY EVENING FOR
ALCORN-BENTON MS-CALHOUN-CHICKASAW-ITAWAMBA-LAFAYETTE-LEE
MS-MARSHALL-MONROE-PONTOTOC-PRENTISS-TIPPAH-TISHOMINGO-
UNION-YALOBUSHA.
TN...FLASH FLOOD WATCH FROM 6 PM CST THIS EVENING THROUGH SATURDAY
AFTERNOON FOR DYER-LAKE-LAUDERDALE-OBION-SHELBY-TIPTON.
FLASH FLOOD WATCH FROM LATE TONIGHT THROUGH SATURDAY EVENING FOR
CARROLL-CHESTER-CROCKETT-DECATUR-FAYETTE-GIBSON-HARDEMAN-
HARDIN-HAYWOOD-HENDERSON-HENRY-MADISON-MCNAIRY-WEAKLEY.
&&Hazardous weather outlook, Mar 4, 5:00 AM CST, 7 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 500 AM CST FRI MAR 4 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-051300- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 500 AM CST FRI MAR 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THE MID SOUTH TONIGHT. THUNDERSTORMS WILL LIKELY PRODUCE HEAVY RAINFALL AND THE POTENTIAL FOR FLASH FLOODING. REFER TO THE LATEST WATCH PRODUCT FOR DETAILED TIMING INFORMATION. AN ISOLATED STRONG OR SEVERE THUNDERSTORM WILL BE POSSIBLE TONIGHT ALONG AND WEST OF THE MISSISSIPPI RIVER. ANY SEVERE STORM THAT DEVELOPS WILL BE CAPABLE OF ISOLATED DAMAGING WIND GUSTS. A WIDESPREAD SEVERE WEATHER EVENT IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FLASH FLOOD WATCH WILL CONTINUE ACROSS THE AREA SATURDAY INTO SATURDAY EVENING. OTHERWISE...WIDESPREAD HAZARDOUS WEATHER IS NOT ANTICIPATED FROM SUNDAY THROUGH NEXT THURSDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS...LAW ENFORCEMENT...TELEVISION METEOROLOGISTS...AND EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE IN MEMPHIS. JLH
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 3:47 AM CST | Flash Flood Watch | MEG | Alcorn, Benton, Calhoun, Chickasaw, Coahoma, DeSoto and 16 more | 36 hr |
| Mar 4, 12:21 PM CST | River Flood Warning | MEG | Monroe | 42 hr |
| Mar 4, 1:40 PM CST | Special Weather Statement | MEG | Haywood | 50 min |
Nearby
River Flood Advisories in Tennessee, 2011Every river flood advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.